Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 49, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 4, 2011, 2:49 PM CDT for Caldwell Parish, Ouachita Parish, Louisiana. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2011, 2:49 PM CDT (19:49 UTC)
- Expired
- Apr 4, 2011, 3:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Caldwell Parish, LA, Ouachita Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 2:58 PM CDT | HAIL 1 | 1 Se Richwood, LA | QUARTER-SIZED HAIL REPORTED BY PUBLIC AT A CONVENIENCE STORE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 7:44 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1653 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 8.2
The text
As transmitted, in the capitals the NWS used until 2016.
456
WUUS54 KSHV 041949
SVRSHV
LAC021-073-042015-
/O.NEW.KSHV.SV.W.0049.110404T1949Z-110404T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
249 PM CDT MON APR 4 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CALDWELL PARISH IN NORTH CENTRAL LOUISIANA...
OUACHITA PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITIES OF...WEST MONROE...SWARTZ...MONROE...
BROWNSVILLE-BAWCOMVILLE...
* UNTIL 315 PM CDT
* AT 245 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13
MILES SOUTHWEST OF RICHWOOD...OR 13 MILES SOUTH OF
BROWNSVILLE-BAWCOMVILLE...AND MOVING EAST AT 60 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FONDALE...BOSCO...PINE GROVE AND MILLHAVEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3244 9195 3239 9199 3229 9202 3228 9198
3223 9199 3222 9230 3232 9230 3235 9234
3245 9236 3267 9191 3258 9191 3253 9189
TIME...MOT...LOC 1948Z 250DEG 51KT 3232 9215
$$
041 follow-up statement
291
WWUS54 KSHV 042011
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
311 PM CDT MON APR 4 2011
LAC021-073-042021-
/O.EXP.KSHV.SV.W.0049.000000T0000Z-110404T2015Z/
OUACHITA LA-CALDWELL LA-
311 PM CDT MON APR 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR CALDWELL AND OUACHITA PARISHES
WILL EXPIRE AT 315 PM CDT...
LAT...LON 3244 9195 3239 9199 3229 9202 3228 9198
3223 9199 3222 9230 3232 9230 3235 9234
3245 9236 3267 9191 3258 9191 3253 9189
TIME...MOT...LOC 2011Z 241DEG 57KT 3252 9182
$$
04What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 11:37 AM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Apr 4, 11:37 AM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1137 AM CDT MON APR 4 2011
.DISCUSSION...
THE COLD FRONT CONTINUES A STRONG EWD PUSH ACROSS SW AR/E TX LATE
THIS MORNING...WITH A LINE OF CONVECTION TRANSLATING E ACROSS AN
INCREASINGLY UNSTABLE AIR MASS AHEAD OF THE FRONT ACROSS NCNTRL
LA. IN FACT..SBCAPES HAVE INCREASE TO NEAR 2000 J/KG AHEAD OF THE
FRONT...WITH THE UPPER TROUGH AXIS NOW BEGINNING TO BECOME
NEUTRALLY TILTED ACROSS THE CNTRL PLAINS S INTO CNTRL OK/TX.
THUS...CONVECTION WILL CONTINUE TO INCREASING TREND...IN COVERAGE
AND INTENSITY...ESPECIALLY OVER THE SE ZONES THAT HAVE YET TO BE
AFFECTED BY THE CURRENT CONVECTION/ATTENDANT GUST FRONTS.
MEANWHILE...STRONG NW WINDS BEHIND THE FRONT HAVE BEEN ONGOING
THIS MORNING ACROSS CNTRL OK/NCNTRL TX...WITH FREQUENT GUSTS TO
25-35+ KTS. THUS...THE LAKE WIND ADVISORY WILL CONTINUE THROUGH
00Z AREAWIDE...BEFORE THEY BEGIN TO SUBSIDE WITH A RELAXING
PRESSURE GRADIENT AHEAD OF BUILDING HIGH PRESSURE.
THE ZONE UPDATE THIS MORNING ENCOMPASSES LOWERING TEMPS
SIGNIFICANTLY BEHIND THE FRONT...WITH READING HAVING FALLEN INTO
THE MID 50S. NOT MUCH RECOVERY IS EXPECTED THIS AFTERNOON AS THE
STRONG NW WINDS AND POSTFRONTAL CLOUD COVER WILL LINGER...WITH
TEMPS STRUGGLING TO REACH THE LOWER 60S. HAVE ALSO EXTENDED SVR
WATCH 90 TO ENCOMPASS THE REMAINDER OF OUR ERN NCNTRL LA PARISHES
THROUGH 20Z...WHILE CANCELLING THE WATCH FATHER W BEHIND THE
FRONT.
UPDATE ALREADY OUT...GRIDS WILL BE AVAILABLE SHORTLY.
15
&&
.AVIATION...
A LINE OF STRONG TSTMS HAVE WEAKENED SLIGHTLY DURING THE PAST HOUR...
AND EASTWARD MOVEMENT OF THIS LINE HAS ALSO SLOWED DOWN. SMALL
HAIL...FREQUENT LIGHTNING STRIKES...GUSTY WINDS TO NEAR 40 MPH...AND
VERY HEAVY RAIN IS STILL EXPECTED WITH STORMS. THIS LINE COULD REINTENSIFY
WITH MORE SVR STORMS POSSIBLE OVER EAST TX LAKES AND PARTS OF NORTH
LA...AS AFTN HEATING AIDS THE DELAYED ONSET OF STORM ARRIVAL...INCLUDING
THE MLU TERMINAL. CURRENT STORM ACTIVITY CAN BE EXPECTED TO MOVE EAST
OF THE ELD...SHV...AND LFK TERMINALS BTWN 17-18Z. CONVECTION HAS
CEASED AT TXK...GGG...AND TYR...WITH NW WINDS 15 TO 25 KTS...GUSTS OVER
35 KTS PSBL...FOR MUCH OF AFTN. SKIES BECMG MOSTLY VFR SKC ABOUT 2
HOURS FOLLOWING NW WSHFT...BUT WITH SOME PATCHY MID AND UPPER LVL
CLOUDS. NW WINDS DIMINISHING OVERNIGHT...BUT LOWERING DEWPOINTS IN
COLDER AIR SHOULD PRECLUDE FOG DEVELOPMENT...DESPITE SKC SKIES AND
WET GROUND OVERNIGHT. /VII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 70 41 70 47 77 / 80 10 0 0 0
MLU 79 40 69 44 77 / 80 20 0 0 0
DEQ 66 33 69 42 75 / 10 10 0 0 0
TXK 68 37 70 45 76 / 20 10 0 0 0
ELD 71 38 70 44 77 / 80 10 0 0 0
TYR 68 40 72 49 77 / 10 10 0 0 0
GGG 69 40 72 47 77 / 20 10 0 0 0
LFK 71 41 75 46 79 / 80 10 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
15/07Hazardous weather outlook, Apr 4, 11:51 AM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1151 AM CDT MON APR 4 2011 ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124>126- 136>138-149-150-051200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD- UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- 1151 AM CDT MON APR 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... STRONG NORTHWEST WINDS OF 15 TO 25 MPH...WITH GUSTS UP TO 35 MPH...CAN BE EXPECTED THIS AFTERNOON ACROSS SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...AND NORTHEAST TEXAS...BEHIND A STRONG COLD FRONT WHICH PASSED THROUGH THE AREA EARLIER THIS MORNING. THESE WINDS WILL BEGIN TO DIMINISH THIS EVENING AS THE PRESSURE GRADIENT RELAXES AHEAD OF AN AREA OF HIGH PRESSURE AS IT BUILDS SOUTH INTO TEXAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND DURING NEXT WEEKEND...AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE REGION. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. ARZ072-073-LAZ001>006-010>014-017>022-TXZ151>153-165>167-051200- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-PANOLA-NACOGDOCHES- SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1151 AM CDT MON APR 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP AND SPREAD EAST NORTHEAST THIS AFTERNOON ACROSS DEEP EAST TEXAS...NORTH LOUISIANA...AND SOUTHCENTRAL ARKANSAS...ALONG AND AHEAD OF A STRONG COLD FRONT AND ASSOCIATED UPPER LEVEL STORM SYSTEM. STRONG INSTABILITY AND DYNAMICS AHEAD OF THE FRONT WILL CONTRIBUTE TO THE SEVERE WEATHER THREAT THIS AFTERNOON...WITH DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES POSSIBLE. GIVEN THE RICH MOISTURE FEED FROM THE GULF OF MEXICO AHEAD OF THE FRONT...LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE FROM THE STRONGER STORMS...AND WILL BE CAPABLE OF PRODUCING LOCALIZED FLOODING OF LOW LYING...POOR DRAINAGE AREAS. THE SEVERE WEATHER THREAT WILL DIMINISH FROM WEST TO EAST THIS AFTERNOON WITH THE PASSAGE OF THE COLD FRONT. IN ADDITION...STRONG NORTHWEST WINDS OF 15 TO 25 MPH...WITH GUSTS TO 30 MPH...WILL FOLLOW THE FRONTAL PASSAGE THIS AFTERNOON. THESE WINDS WILL BEGIN TO RELAX THIS EVENING AS HIGH PRESSURE BUILDS SOUTH INTO TEXAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND DURING NEXT WEEKEND...AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE REGION. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...WILL BE NEEDED THIS AFTERNOON ACROSS PORTIONS OF DEEP EAST TEXAS...ALL OF NORTH LOUISIANA...AND SOUTHCENTRAL ARKANSAS. 15
In the hours before
Special weather statement, Apr 4, 12:55 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1255 PM CDT MON APR 4 2011
LAZ011-012-017>020-041845-
BIENVILLE-GRANT-NATCHITOCHES-RED RIVER-SABINE-WINN-
1255 PM CDT MON APR 4 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 145 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
BIENVILLE...RED RIVER...NATCHITOCHES AND SABINE...
IN NORTH CENTRAL LOUISIANA...
WINN AND GRANT...
INCLUDING THE FOLLOWING LOCATIONS...
CAMPTI...MANY...MONTGOMERY AND NATCHITOCHES...
AT 1251 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR MANY...OR 24 MILES NORTHWEST OF
ANACOCO...MOVING EAST AT 60 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
04Local storm report, Apr 4, 1:02 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
102 PM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 PM HAIL 9 SE SHREVEPORT 32.38N 93.69W
04/04/2011 E0.25 INCH CADDO LA BROADCAST MEDIA
CALLED IN FROM LONG LAKE SUBDIVISION
&&
04Local storm report, Apr 4, 1:12 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
112 PM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 AM TORNADO 2 S FOUKE 33.23N 93.89W
04/04/2011 MILLER AR EMERGENCY MNGR
EMERGENCY MANAGER REPORTED POSSIBLE TORNADO DAMAGE 2
MILES SOUTH OF FOUKE. A TREE WAS DOWNED ON A HOUSE...AND
SEVERAL TREES WERE DOWNED IN A PATH.
&&
DUPLANTISLocal storm report, Apr 4, 1:36 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
136 PM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HAIL NATCHITOCHES 31.76N 93.10W
04/04/2011 M0.50 INCH NATCHITOCHES LA CO-OP OBSERVER
ONE HALF INCH HAIL REPORTED BY NATCHITOCHES CO-OP
OBSERVER.
&&
DUPLANTISLocal storm report, Apr 4, 1:39 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
139 PM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 PM HAIL NATCHITOCHES 31.76N 93.10W
04/04/2011 M1.00 INCH NATCHITOCHES LA CO-OP OBSERVER
ONE INCH HAIL REPORTED BY NATCHITOCHES CO-OP OBSERVER.
&&
DUPLANTISLocal storm report, Apr 4, 2:28 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
228 PM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM TSTM WND DMG MONTGOMERY 31.66N 92.89W
04/04/2011 GRANT LA LAW ENFORCEMENT
MULTIPLE TREES DOWN REPORTED BY GRANT PARISH SHERIFF
OFFICE.
&&
DUPLANTISThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 8:29 AM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 61 min |
| Apr 4, 9:21 AM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, Webster | 54 min |
| Apr 4, 9:33 AM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, De Soto | 57 min |
| Apr 4, 9:46 AM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Webster | 59 min |
| Apr 4, 10:10 AM CDT | Areal Flood Advisory | SHV | Bossier, Caddo, Webster | 2 hr |
| Apr 4, 12:17 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Jackson, Natchitoches, Winn | 43 min |
| Apr 4, 1:24 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Jackson, LaSalle, Natchitoches, Winn | 51 min |
| Apr 4, 2:11 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Grant, Jackson, LaSalle, Winn | 49 min |
| Apr 4, 2:39 PM CDT | Tornado Warning | SHV | Caldwell, Grant, LaSalle, Winn | 36 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.